MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5517F601
Medical Device Problem Codes Fitting Problem (2183); Device Operates Differently Than Expected (2913); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that a press fit left femur had an improper fit.Surgeon re-cut and still could not get it seated.Surgeon implanted a cemented femur instead.There was a 45 minute surgical delay but no adverse consequence to patient.Rep stated no additional anesthesia was administered.
 
Additional Manufacturer Narrative
An event regarding size/fit (press-fit) issue involving a triathlon femoral component was reported.The event was not confirmed.Device evaluation and results: multi directional scratches on the bearing surface of the femoral component are consistent with attempted implantation, explantation damage and subsequent post explantation/handling damage.The internal fixation surface appears unremarkable.Dimensional analysis confirms the device is within specification.Medical records received and evaluation: not performed as medical records were not provided.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there were no other similar events for the referenced lot.Conclusions: the results of the investigation indicated that the device was visually and dimensionally within specifications.No further investigation for this event is possible at this time.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description
It was reported that a press fit left femur had an improper fit.Surgeon re-cut and still could not get it seated.Surgeon implanted a cemented femur instead.There was a 45 minute surgical delay but no adverse consequence to patient.Rep stated no additional anaesthesia was administered.

Brand Name
TRIATHLON P/A CR BEADED #6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6747051
Report Number0002249697-2017-02304
Device Sequence Number881991
Product Code MBH
UDI-Device Identifier07613327040975
UDI-Public07613327040975
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Catalogue Number5517F601
Device Lot NumberBL66J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;